Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 20, 2021, 3:54 AM EST. It took effect at Dec 20, 2021, 7:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2021, 3:54 AM EST (08:54 UTC)
- In effect from
- Dec 20, 2021, 7:00 PM EST
- Expired
- Dec 21, 2021, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
277 WHUS72 KTAE 200854 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 354 AM EST Mon Dec 20 2021 GMZ730-750-752-755-765-770-772-775-201700- /O.NEW.KTAE.SC.Y.0044.211221T0000Z-211222T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 354 AM EST Mon Dec 20 2021 /254 AM CST Mon Dec 20 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
459 WHUS72 KTAE 202112 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 412 PM EST Mon Dec 20 2021 GMZ730-750-752-755-765-770-772-775-211045- /O.CON.KTAE.SC.Y.0044.211221T0000Z-211222T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 412 PM EST Mon Dec 20 2021 /312 PM CST Mon Dec 20 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
923 WHUS72 KTAE 210848 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 348 AM EST Tue Dec 21 2021 GMZ730-750-752-755-765-770-772-775-211700- /O.CON.KTAE.SC.Y.0044.000000T0000Z-211222T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 348 AM EST Tue Dec 21 2021 /248 AM CST Tue Dec 21 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
706 WHUS72 KTAE 212110 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 410 PM EST Tue Dec 21 2021 GMZ730-750-752-755-765-770-772-775-220000- /O.CON.KTAE.SC.Y.0044.000000T0000Z-211222T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 410 PM EST Tue Dec 21 2021 /310 PM CST Tue Dec 21 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Northeast winds 20 kts with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 3:54 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 20, 3:54 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
354 AM EST Mon Dec 20 2021
.NEAR TERM [Through Tonight]...
Cyclogenesis is underway over the western Gulf, along a cold front
that stalled last evening across the west-east length of the Gulf.
An ASCAT pass late Sunday evening showed a circulation center
developing in the vicinity of the deeper convective clusters between
Brownsville and the Yucatan Peninsula.
The pressure within this low center is expected to deepen today and
tonight as it tracks eastward along the stalled front. This
development is occurring under upper level diffluence in advance of
the potent southern stream shortwave now approaching Texas Hill
Country.
To the left, or north, of the surface low, a large shield of
stratiform rain has already developed over the northwest Gulf.
This rain will spread eastward today along the Northern Gulf Coast,
first spreading into our Panhandle counties late this afternoon or
early this evening. The rain will at first have to contend with a
dry layer of air between 5,000 and 10,000 feet, so it will start off
light. However, large-scale lift and rain from above will moisten
this layer, allowing the rain to get increasingly heavy overnight as
it spreads further east and north.
Northeast breezes will become strong over the waters tonight as
gradients tighten to the north of the deepening low. See marine
section for more.
.SHORT TERM [Tuesday Through Wednesday]...
By Tuesday, the area will generally be under the influence of a
coastal surface low pressure system that is expected to be near
the Tampa area. This surface low will be forced by an upper level
shortwave vorticity maxima that is forecast to move along the
northern Gulf states on Tuesday. This upper level vorticity maxima
will provide ample divergence aloft, and forcing for ascent
across the eastern Gulf of Mexico over Monday and Tuesday that
will force cyclogenesis, and develop the aforementioned surface
low pressure system. With the surface low forecast to be well
south of our area on Tuesday, the entire region is expected to be
on the cool side of the system, which should keep the severe
weather potential to our south. SPC currently has a marginal risk
for portions of the SE Big Bend; however, most forecast models
have temperatures in the mid 50s and northeasterly winds across
this area. These conditions would significantly hinder any severe
weather potential, especially as instability will be lacking given
the cool conditions. With a predominantly northerly to
northeasterly wind expected across our area, cold air advection
will make for a cold and wet Tuesday as the system tracks to our
south. Along with the cooler air, rain will be falling for much of
the day as an expansive precipitation shield is expected to
develop on the backside of the surface low. Overall, Tuesday will
be a cold and wet day, with high temperatures only climbing into
the mid 50s in the southern portion or our area to the upper 40s
in the northern tier of our area.
Tuesday night will also be cold and damp as the precipitation
comes to an end across the region as the aforementioned surface
low lifts north of the region. Temperatures are expected to fall
into the low 40s areawide. By Wednesday morning, cloud cover
should be quickly exiting the area as the sunrises, and even
though Wednesday will mainly be a sunny day, high temperatures are
only expected to climb into the low 60s across the area.
.LONG TERM [Wednesday Night Through Monday]...
Beyond the aforementioned storm on Tuesday, surface high pressure
is expected to build into the eastern conus once again. This will
lead to several sunny days, and a general warming trend through
the end of the work week and into the holiday weekend. Wednesday
night will be the coolest night, with mid 30s across the northern
tier of the forecast area, and upper 30s to low 40s across the
Florida Panhandle and Big Bend. With temperatures in the mid 30s
across Georgia and Alabama, the potential for frost will exist
Wednesday night. Wednesday night will be the only night that
approaches near freezing for the area, with subsequent nights
progressively warming through the weekend. High temperatures will
warm from the mid 60s on Thursday into the mid to upper 70s by
Christmas day on Saturday.
&&
.AVIATION...
[Through 06Z Tuesday]
Satellite imagery and surface obs show a large area of stratus
spreading southwest from Georgia into Alabama and Florida. Bases on
average are 1,000-1,500 feet. These MVFR cigs have already
overspread ABY and VLD, and they will soon move into TLH and DHN,
possibly reaching ECP before sunrise. Late this morning, modest
lifting and scattering is possible, but little overall change is
expected through mid-afternoon.
Late this afternoon and evening, deepening low pressure will be
tracking east across the Gulf, with a large shield of stratiform
rain spreading east along the northern Gulf Coast. A layer of dry
air between 5,000 and 10,000 feet will at first keep the rain light,
with little initial reduction to visibility. However, the atmosphere
will moisten this evening, so the rain will get heavier and start to
negatively impact flight categories late this evening.
&&
.MARINE...
With surface cyclogenesis developing currently across the central
Gulf of Mexico, the pressure gradient will continue to tighten
over the next 24 to 48 hours across all coastal waters. This will
lead to an increase in winds, and continued deteriorating
conditions during this time. Given the conditions, a small craft
advisory has been issued for all waters starting tonight, and
continuing through Tuesday night. Expect northeasterly winds at
around 15 to 20 knots today, and seas 2 to 4 feet. Expect winds to
continue to increase through the evening to around 20 to 25
knots, with seas climbing to around 4 to 6 feet with occasional
seas to 8 feet. The low should exit quickly Tuesday night, which
will lead to a downward trend through the end of the week;
however, expect conditions to remain elevated on Wednesday.
&&
.FIRE WEATHER...
Northeast transport winds will prevail today, in response to a
strengthening low center that will be moving eastward across the
Gulf. A solid shield of rain is expected to be tracking east along
the northern Gulf Coast this afternoon, overspreading the fire
districts late this afternoon and this evening. Rain will then
continue through tonight and most of Tuesday, resulting in a
widespread wetting rain. 1-2 inches of rain are forecast over the
Georgia and FL Big Bend districts, with under 1 inch forecast for
the Alabama and Panhandle districts. Rain will end by Wednesday
morning, with dry weather for the rest of the week.
&&
.HYDROLOGY...
The system that will be impacting the region Monday night through
Tuesday night will predominantly have much of the heaviest
rainfall across the eastern portion of the area. Overall, areas
east of the Apalachicola and Chatahoochee river basins will
predominantly see around 1 to 1.5 inches, with portions of the
Southeast Big Bend potentially seeing up to 2 inches. Given prior
dry conditions, there are currently no flooding concerns at this
time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 47 52 42 61 / 30 90 90 30 0
Panama City 62 46 55 44 62 / 50 80 70 20 0
Dothan 56 42 50 39 59 / 20 80 80 20 0
Albany 56 42 48 40 60 / 10 80 90 40 0
Valdosta 58 45 51 42 60 / 30 90 100 50 10
Cross City 66 52 60 45 62 / 20 90 100 30 10
Apalachicola 63 48 55 45 61 / 40 90 80 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM EST /6 PM CST/ this evening to 7
PM EST /6 PM CST/ Tuesday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Haner
MARINE...Bunker
FIRE WEATHER...Haner
HYDROLOGY...BunkerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:12 AM EST | Rip Current Statement | TAE | Bay, Gulf, Walton | 21 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.